MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE FLOW VALVULOPLASTY PERFUSION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE FLOW VALVULOPLASTY PERFUSION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number TF0223512
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an aortic valvuloplasty, the x-ray markers on the balloon were allegedly not visible while attempting to position the balloon.Reportedly, the balloon was successfully retracted out of the patient and the health care provider checked for markers but no markers were visible.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the balloon size was printed on the balloon hub of the catheter and identified the returned sample as a 22mm x 3.5cm balloon.The balloon appeared to have been previously inflated.No other anomalies were observed.Functional/performance evaluation: the balloon was cut at the legs in order to determine whether the marker bands were present.Upon opening the balloon, both marker bands were missing from the inner catheter.No glue marks were identified to the inner shaft at the location of where the marker bands should have been placed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: the balloon was examined via x-ray imaging prior to functional testing, and the marker bands were not visible.Conclusion: the sample was returned.The investigation is confirmed for component missing, as the x-ray markers were absent upon evaluation.This is a confirmed manufacturing related issue.An ongoing internal investigation was opened to further investigate the issue and determine any corrective and preventative actions that are needed.However, the definitive root cause for the missing marker bands is unknown.Labeling review: the current instructions for use (ifu) states: warnings: - catheter balloon inflation diameter must be carefully considered in selecting a particular size for any patient.It is critical to perform a clinical diagnostic determination of valve anatomical dimensions prior to use; imaging modalities such as transthoracic echocardiogram (tte), computerized tomography (ct), angiography, and/or transesophageal echocardiogram (tee) should be considered.The inflated balloon diameter should not be significantly greater than valvular diameter.- when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation, or cause injury to the patient (such as vessel perforation).Precautions: - carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.- dilation procedures should be conducted under high-quality fluoroscopic guidance.Use of the true¿ flow valvuloplasty perfusion catheter: - position the balloon within the relevant area of the aortic valve to be dilated, ensure.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
TRUE FLOW VALVULOPLASTY PERFUSION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6314082
Report Number2020394-2017-00051
Device Sequence Number10947006
Product Code OZT
UDI-Device Identifier00801741097669
UDI-Public(01)00801741097669(17)171028(10)GFAX3477
Combination Product (Y/N)N
PMA/510(K) Number
K152613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2017
Device Catalogue NumberTF0223512
Device Lot NumberGFAX3477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR